Lupron side effects - how bad are they?

(16 posts)(10 voices)
  • Started by PANAGOSXRIST ago.
  • Latest reply from riccardomorri.
  1. I have been reading online some of the horror stories women have experienced with Lurpon.

    IF anyone has any advice how to reduce the possible side effects ie sweats, flashes at night, headaches and weight gain could you please share?

  2. you know, it's not necessarily that bad. i've had 11 courses of lupron and, especially early on (first five times, say), i really didn't have any of those side effects. maybe slightly hungrier. headaches and such started more after i had taken it a bunch of times - but of course i was getting older- mid forties- so could be synergy w/ pre-menopausal symptoms.

    pilma

  3. I'm on day 15 of the stuff and it hasn't been too bad except in the bedroom. Yeah, I'd like some estrogen thank you. If this is what menopause is about I'm not signing up for that plan.
    Occasionally I've been hot, never dripping sweat or anything. Today was a headachey day, but I could've had that regardless. I think I've been hungrier and I do feel that I've put on weight in the belly area. Not liking that either!
    Overall it's no horror story.

  4. I didn't have any side effects with Lupron and this is my second cycle.

  5. I was taking 10 units of Lupron 2x/day then after labs and was deemed suppressed, my new orders were stay on 20 units/day, but I could do one injection. I tried that for 2 days and I had a headache for 2 days. Hot flashes were worse too. So today I tried going back to 10 units 2x/day. Today no headache and I think once I felt hot. I'm going to do the same routine tomorrow. We'll see how it goes.

  6. I was on 10 units of lupron for roughly 11 days until baseline then was taken down to 5 units (12 days so far). I haven't noticed any side effects really. No hot flashes, no headaches. I did notice perhaps a bit of "dryness" in the bedroom, but im on estrogen with the 5 units so it hasnt been a problem since.

  7. I have been on lupron at least 6 times. I did not notice anything too crazy. Some headaches (although I get headaches so unable to determine if it was related).

  8. Hi,

    This looks like an old thread, but hopefully the bump will attract some more input. I am wondering if there are any alternatives to lupron in an ED cycle.

    I was so oversupressed by lupron depot during one of my IVF attempts that it was cancelled.

    I'm hoping they have alternatives for ED cycles!

  9. Z -

    I am on depot lupron for 2 months prior to starting my 2nd de cycle (I was found to be missing beta3 integrin) and side effects have been noticeable, whereas when I was on lupron for 1st ed cycle for suppression they weren't as bad.

    Are you doing lupron this time, or depot lupron again? When I did my fet we didn't do lupron at all. I would certainly talk with the re and get his take on things, but if you are doing lupron vs dl, then you should see some different effects / results.

    Best of luck.

    A

  10. riccardo morri - I guess I'm confused a little. DE cycle is totally different from your IVF cycles. They want you suppressed so they can control you cycles with the estrogen and PIO. Forget anything related to you IVF cycles. Though if you had a really bad physical reaction to lupron that is another story.

  11. No, I didn't have a bad physical reaction. The Depot Lupron just completely shut everything down for months.

    I guess that is a good thing on a DE cycle? I should perform fabulously on this one :-)

    Thanks for the input!

    PS maybe he'll put me on the once a day shots that it sounds like everyone is getting.

  12. Yeah, I'm currently in the middle (close to the end) of my DE mock cycle. So, I'm on lupron right now and estrogen. I have def. gained weight and I have been working out like a mad women. I guess not gained but can't loose a pound (so frustrating). Gained 20lbs through IUI's and IVF's in the last 2 years. I do the lupron once a day 20units (though I did it 2x a day for IVF). I think without stimulating your ovaries you don't need it 2x a day. Before the estrogen I had a few nights where I woke in a sweat. And mild headaches. Actually, I've had a stiff neck for like 3 wks, but I don't know if its related. I'm hoping tomorrow that everything looks good and I can stop the lupron and do the PIO for one week and then I am done with this "just for fun" cycle.

  13. Oh, that makes sense that if there is no stimulation meds that the lupron dose can be lower. Oh, the lovely lupron side effects. You must be so excited to have your "just for fun" cycle almost over. Do they do that everywhere? My clinic didn't mention it (yet). Sometimes I wonder how the meetings/appts would go if I didn't come in with questions. Would they tell me anything or just sit there in silence? ;-)

    Do you have your donor picked out and a cycle date set? I guess I'm getting off tangent! I wish you the absolute best on your next cycle.

    Zia

  14. Lupron during my cycle last year wasn't so bad. But this year was ridiculously rough until I started the estrogen replacement. Sheesh! Another week of the Lupron-only and I would have been at the funny farm. Of course, this concerns me about menopause someday - boy am I in for it!

  15. riccardo morri - not all places require a mock cycle. Its does help I think but I do notice that your body reacts differently all the time. I do not have a Donor picked out. My clinic has in-house and I have to wait to be matched. Hopefully it wont be too long but the wait is 6-12mths. but, completing the mock gets me on the active wait list.

  16. punam: I agree, Lupron is evil

    kxiotelli: The waiting is so hard. Even though you had to deal with the devilish lupron I'll bet it helps a little to make the time go by. I'm going in for bloodwork tomorrow so I'll ask if my clinic does mock cycles. I'll bet they don't since they are already trying to get me on BCPs I hope you get matched on the earlier side of the estimate!

RSS feed for this topic

Reply

You must log in to post.